Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2021, 4:47 PM EDT for Wheeler County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 6, 2021, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
915
WWUS82 KFFC 062047
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Sun Jun 6 2021
GAZ097-098-111-112-062115-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
447 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHWESTERN
TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES
UNTIL 515 PM EDT...
At 447 PM EDT...a strong thunderstorm was over Alamo...moving north
at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Alamo, Glenwood, Lowery, Barnhill, Landsburg and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3206 8286 3208 8288 3216 8290 3218 8287
3220 8289 3219 8291 3232 8294 3238 8276
3230 8261 3209 8267 3206 8283
TIME...MOT...LOC 2047Z 184DEG 16KT 3218 8277
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:45 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 345 PM EDT Sun Jun 6 2021 .SHORT TERM /Tonight through Monday Night/... Current mosaic radar loop shows some scattered showers and isolated thunderstorms developing over the area. Moist southerly flow has set up across the region as the next wave is moving northward out of the gulf across MS/AL. Things are still fairly stable across the state as a Bermuda ridge just off the eastern seaboard has pushed in across the area from the east. Expecting a bit more diurnally driven instability to develop Monday as the ridge does weaken a bit. PW values remain in the 1.75 to 2 inch range through the short term so any storms that do develop are expected to drop a decent amount of precip. In general, conditions remain in place to keep likely pops across the area Today and again Monday during the daylight hours with chance pops at night. Layers of mid/high clouds and east to southeast winds should help keep max temperatures in the low 80s far north to low 90s east central Monday. Lows tonight and Monday night will dip into the 60s to near 70. 01 .LONG TERM /Tuesday through Sunday/... For the first part of the long term period, the meandering upper- level cut-off low (located roughly over MO/IA/IL at the start of the period) will transition to an open wave and shift eastward. Meanwhile, mid- and low-level southerly flow will continue to advect Gulf moisture across the CWA, keeping PWATs around 1.5 to 2.0 inches (around the maximum moving average per FFC sounding climatology). Am maintaining high-end chance to likely PoPs for Tuesday, Wednesday, and Thursday given the upper-level troughing and tropical air mass in place. The focus for the precip over these three days will be across northern GA, closer to the weak upper-level low. Specifically, WPC QPF through the long term period shows a rainfall maximum over the higher elevations of north GA. Day 3-7 storm total rainfall is forecast to be 1.0 to 2.0 inches across the higher terrain, with 0.25 to 0.75 inch across the rest of the CWA. The GFS and ECMWF signal a transition to northwesterly upper flow over the course of Friday and Saturday, with upper disturbances diving southeastward and potentially impacting the CWA. The timing of said disturbances, however, varies amongst the models. Given this is Day 6/Day 7 and uncertainty is quite high, am capping PoPs at high-end chance to low-end likely across northern GA. No organized or widespread severe weather is forecast at this time, though a few strong to severe storms cannot be ruled out each day. The main threats with storms each day will be frequent lightning, gusty winds, and locally heavy rainfall. High and low temps will remain at least a few degrees above average through the period given the warm, soupy air mass in place. Martin && .AVIATION... 18Z Update... Showers and isolated thunderstorms popping up across the area Convective coverage will increase over the next few hours and expecting the TAF sites to start seeing precip by 20z. The storms should calm down after sunset then pick back up again Monday afternoon. Winds expected to stay mainly out of the S to SE in the 5-10kt range. Will see some higher gust in and around any stronger storms. Ceilings starting off in the VFR range but will see some MVFR ceilings with the afternoon convection today and monday afternoon. Ceilings expected to fall into the IFR range over night then lift back into the VFR range by 15-17z Monday. Will see some patchy fog develop tonight so may see some MVFR VSBYs across the area. The fog will dissipate shortly after sunrise. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 67 83 / 50 80 50 80 Atlanta 69 81 68 83 / 50 80 50 80 Blairsville 65 76 64 78 / 50 80 60 80 Cartersville 68 81 67 84 / 50 80 50 80 Columbus 70 84 69 88 / 50 80 50 60 Gainesville 68 79 67 80 / 50 80 60 80 Macon 69 85 68 88 / 50 70 50 60 Rome 69 81 68 85 / 60 80 50 80 Peachtree City 68 81 67 85 / 50 80 50 70 Vidalia 72 86 70 88 / 50 70 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Jun 6, 12:07 PM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1207 PM EDT Sun Jun 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1207 PM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. The primary threats will be frequent lightning, gusty winds and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of thunderstorms each day through Saturday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 6, 4:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Sun Jun 6 2021
GAZ097-098-111-112-062115-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
447 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHWESTERN
TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES
UNTIL 515 PM EDT...
At 447 PM EDT...a strong thunderstorm was over Alamo...moving north
at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Alamo, Glenwood, Lowery, Barnhill, Landsburg and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3206 8286 3208 8288 3216 8290 3218 8287
3220 8289 3219 8291 3232 8294 3238 8276
3230 8261 3209 8267 3206 8283
TIME...MOT...LOC 2047Z 184DEG 16KT 3218 8277
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:28 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| Jun 5, 9:15 PM EDT | Special Weather Statement | FFC | Emanuel | 60 min |
| Jun 6, 5:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jun 6, 5:40 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Jun 6, 5:46 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Jun 6, 5:56 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jun 6, 6:09 PM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 36 min |
| Jun 6, 6:31 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Montgomery, Wheeler | 29 min |
| Jun 6, 6:57 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Twiggs | 33 min |
| Jun 6, 7:33 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.